MAUDE Adverse Event Report: SYNTHES GMBH PERIOSTEAL ELEVATOR 3 CRVD BLD-STR EDGE

SYNTHES GMBH PERIOSTEAL ELEVATOR 3 CRVD BLD-STR EDGE
Catalog Number 399.48
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 the wooden handle is leeching.There was operation involved.No patient consequences.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the periosteal elevator 3 crvd bld-str edge was observed with a dry red substance of the surface between the shaft and the wooden handle.According to the event description, this substance may be blood.Therefore, the reported condition can be confirmed.According to the document cleaning and sterilization instructions 103509580, rev.C, the following precautions should be taken.Wipe blood and debris from device throughout surgical procedure to prevent if from drying onto the surface.Equipment various sized-soft bristled brushes, lint-free cloths, syringes, pipettes and water jet, neutral enzymatic cleaner or neutral detergent with a ph between 7 and 9.Disassemble device, if device is able to be disassembled, prior to cleaning.Rinse soiled device under running cold tap water for a minimum of two minutes.Use a soft-bristled brush to assist in the removal of gross soil and debris.Soak device in a neutral ph enzymatic cleaner or detergent solution for a minimum of ten minutes.Follow the enzymatic cleaner or detergent manufacturer's instructions for use for correct exposure time, temperature, water, quality and concentration.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the periosteal elevator 3 crvd bld-str edge would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 399.48.Lot number: a7oa16.Manufacturing site: tuttlingen.Release to warehouse date: week 16, 2005.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 19 years old).Therefore the exact date of manufacture is unknown.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3 CRVD BLD-STR EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO
GM  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20493645
Report Number8030965-2024-12991
Device Sequence Number3553650
Product Code HTE
UDI-Device Identifier10886982202833
UDI-Public(01)10886982202833(10)A7OA16
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.48
Device Lot NumberA7OA16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer10/31/2024
11/15/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/04/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown